Doctor insights on:
Z Pack Diarrhea
Persistent loose stools/diareah, cramping, nausea 3 weeks after taking z pack then tamiflu (oseltamivir). Should I take probiotics orally?
TAKE PROBIOTIC (S): It is not uncommon for antibiotics to disrupt the internal mileu of the gastrointestinal system and thus, cause loose bowels, diarrhea, yeast infection, etc. Good bacteria (e.g., lactobacillus acidophilus) in the gut need to be replenished. Get professional quality probiotics that either: (1) pass through stomach acid without being destroyed; or (2) are very potent (e.g., 100+ billion organisms). ...Read more
Azithromycin (zithromax, azithrocin, zmax, azin) is an azalide, a subclass of macrolide antibiotics. Azithromycin is one of the world's best-selling antibiotics.[not in citation given (see discussion.)] it is derived from erythromycin, with a methyl-substituted nitrogen atom incorporated into the lactone ring, thus making ...Read more
Can stress cause pouring diarrhea? Had an episode tonight. Having problems at work (stress) & also just started z-pak for sinus infection today. IBS?
Diarrhea: You have at least two reasons that can explain your symptoms. One is stress, can definitely cause so called "gut-wrenching" experience and certain emotions can cause many GI symptoms: nausea, stomach pain and diarrhea. Zithromax or many other antibiotics can certainly cause diarrhea as well. Make sure you stay well hydrated and seek medical attention asap if symptoms persist or you develop fever or ...Read more
I have a flu. Taking z pack and tamiflu (oseltamivir). Don't know if meds or food giving me diarrhea and nausea. Shud I take something for this or stop either meds?
Prescribed z-pack for 7 days for travelers diarrhea. Had normal stools until last day of z-pack, then had very loose stools. 1month since the end of my z-pack and I still have loose stools. Already taking probiotics. Can loose stools last this long?
Giardia? IBS?: Azithromycin is effective against only some causes of traveler's diarrhea, not all. But even without Rx, TD usually resolves entirely within a month. Loose stools due to the antibiotic also should not last this long. You should be evaluated for other causes, such as giardia, an intestinal parasite common in some travelers. Also, new research shows that TD can trigger irritable bowel syndrome. ...Read more
Took Z-Pak for sinus infection. Antibiotics cause me diarrhea. I found transparent worm-like stringy "things" in my last stool. What is this?
Doctor prescribed z pack & steroids. I always take these same 2 meds for bronchitis/sinus inf and NEVER had this bad stomach pain/diarrhea. Why now?
A few possibilities: 1) There is a virus going around that tends to turn into a sinusitis, but also has stomach symptoms including diarrhea, 2) If you have recently been on other antibiotics the antibiotics could cause stomach problems and 3) the combination of Aleve (naproxen) and steroids can cause significant stomach problems - including bleeding ulcers. More information is needed to know why in your case! ...Read more
Common side-effect: Diaarrhea is one of the most common side-effects. ...Read more
I vomited a tad bit after an hour and a half of taking azithromycin and had diarrhea 40 minutes of taking it. Will this decrease its effectiveness
Toddler has been on zithromax for 3 days for a suspected GI infection. Her diarrhea has stopped. Urinates normal, acts normal. Is this good? Meds working?
Improvement is good: This is encouraging news to hear ur toddler is improving after a GI illness. If your child is making lots of urine (wet diapers), acting normally and without diarrhea I would say recovery is almost complete. Most GI bugs are short lived anyway -so whether it was the Azithro that helped or just your child getting better is unknown. Maybe if your doc did a workup (cultures), that Q could be answered ...Read more
I'm traveling in thailand and have had diarrhea for a few days (no other symptoms). Diphen/atropine not working. Should I take cipro (ciprofloxacin) or zithromax?
Cipro (ciprofloxacin): Traveler's diarrhea is very common in the first few days of travel to a new location. Taking Cipro (ciprofloxacin) at the first sign of diarrheal symptoms is an easy way to stave off a prolonged course of diarrhea. Zithromax will not do you much good in this case. ...Read more
I took azithromycin and 2hours later I had diarrhea once will the tablet still clear the infection?
Yes: Diarrhea or stomach upset is common with antibiotics, try taking it with a meal next time. Good luck! ...Read more
Its been 4 hours since I took 1000mg of azithromycin and I haven't threw up or had diarrhea can I still have all of that?
Yes: This is a standard treatment dose for a couple of specific conditions. It is fantastic that you did not have any problem taking and keeping your dose down or in. Now, you can expect to have a standard successful treatment course! ...Read more
An hour later after taking azithromycin, I threw up and had diarrhea...Does that mean I have to take the dose again? And I ate after the medicine.
Probably: Food in the stomach usually site there for 1-2 hours prior to entry into the rest of the GI tract. This means there is a good likelihood that you expelled the azithromicin. There is no harm in having a little extra in your system so given what you describe and that you can now eat, take an extra pill. ...Read more
Took one single dose of Azithromycin, four 250mg pills for ureaplasma than had diarrhea two hours later. Do I need another dose? Did I expell medicine
I am in thailand & had travellers diarrhea. I administered gastro stop & gastrolyte symptoms settled. Do I still need to take 500 mg azithromycin x 3?
Took a 3day treatment of azithromycin and had diarrhea iknow its a common side effect but I finished it on wedns and still 2day have diarrhea. Why?
Still in your body: Zithromax (azithromycin) stays in your body for longer period than most other antibiotic--taken for 3 days but may stay in your body for 10 days, thus can still have side effects after stopping it. Some otcs such as peptobismol, tums, (calcium carbonate) or probiotics such as florastor/align may help. If persistent for more than 5-7 days, consult doc for evaluation. Good luck. ...Read more
I took 400 mg of cefixime and 1g of Azithromycin at the same time and had severe diarrhea 1 1/2 hours later? Do I need to take another dose of both?
Speak with provider: You should speak with the provider who prescribed these meds for you. Not uncommon to have diarrhea with this combination and dose of medication. See if another route of administration or another abx might be used. ...Read more
See your doctor: Are you having some loose stools or watery stools? What was the antibiotic for - a respiratory infection? Antibiotics can alter gut flora and lead to the development of Clostridium difficile diarrhea - which would be less likely but possible with azithromycin. Some report some GI disturbance after for several weeks. Consider checking with your doctor for Cdiff but could start probiotics. ...Read more
I'm taking azithromycin, I know in supposed to avoid antacids. Can I take it with nuun electrolyte tablets which have magnesium sulfate? I am having diarrhea thus the nuun.
I'm on azithromycin and I have bad diarrhea just starting this and upset stomach can that cause it? Can I take something to help me
Yes & Yes: Altho azithromycin is generally easy on the stomach, it could cause problems in people with a sensitive stomach. It might help to take it on a full stomach. Any antibiotic can alter the normal healthy bacteria in the intestines and cause diarrhea. Probiotics like those found in yogurt with active healthy bacteria may help, as can temporarily switching to a bland diet. ...Read more
Check first!: Nausea, slight abdominal discomfort and diarrhea are side effects of azithromycin, however, check with your physician or pharmacist first. Azithromycin is a short term antibiotic and if you can tolerate the side effects and they are not to serious you may be able to finish the course. You may be able to lessen the side effects by taking with a small meal. Please call before stopping the medication ...Read more
I had diarrhea 40 minutes after taking 1g of azithromycin on an empty stomach to cure chlamydia. Has the meds been absorbed or do I have to retake?
Is there a shot for chlamydia? Doxycycline has made me vomit multiple times & Zithromax 1g suspension for 3 days gave me diarrhea & the retest was +.
Other drugs: There are other options for treating Chlamydia - see your doctor. ...Read more
After finishing azithromycin for a upper infection. I'm having slight diarrhea. Green poop w/red mixed in. I wipe yellow w/little red. Help me???
Antibiotic diarrhea: Like many antibiotics, azithromycin can cause diarrhea. Usually it's no big deal. Perhaps the blood is from anal irritation or a hemorrhoid. But if you're not sure, i.e. if the blood is mixed with stool, it could be a more serious kind of diarrhea. Best to see a doctor for this; you could start with whoever prescribed the azithromycin. Good luck! ...Read more
Took 1 gram of azithromycin for chlamydia. Hour later I feel like I'm having cramps, feel like vomiting/diarrhea. What to eat/drink to feel better?!
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more